Hyperprolactinemic Galactorrhea as a Side Effect of Aripiprazole: An Adolescent Case (Aripiprazole-Related Hyperprolactinemic Galactorrhea)

    loading  Checking for direct PDF access through Ovid

Excerpt

To the Editors
Aripiprazole, an atypical antipsychotic, is a partial agonist at dopamine D2 and serotonin 5-HT1A receptors and an antagonist at 5-HT2A receptors.1 In children and adolescents, it is used for several conditions like psychotic symptoms, mood symptoms, tics, irritability, aggressiveness, and behavioral problems accompanied with autism spectrum disorders and intellectual disabilities.2–4 Common adverse effects of aripiprazole include increased appetite, nausea, dyspepsia, headache, somnolence, and akathisia. Compared with other atypical antipsychotics, aripiprazole is reported to have fewer adverse effects such as sedation, weight gain, QTc prolongation, and prolactin elevation.3 Because of its minimal or no significant effects in prolactin levels, it is known as a prolactin-sparing antipsychotic.5
In this article, we report the occurrence of an unusual adverse effect, hyperprolactinemic galactorrhea, with a low dose of aripiprazole in an adolescent girl.
    loading  Loading Related Articles